Thunderstorm Wind, Bradley
- When
- July 6, 3:10 PM EST
- Where
- Bradley County, 3 mi N of Cleveland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.217, -84.883
Several trees were reported down across the north half of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down across the north half of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 6, 2:03 PM EST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE JUL 6 2004 CORRECTED TO COMPLETE SHORT TERM .SHORT TERM...(TONIGHT THROUGH THURSDAY)...BEST INSTABILITY THIS EVENING OVR MID TN AND UP CUMBERLAND PLATEAU. OLD MVC MOVING INTO THAT AREA FM SW. STORM MOTIONS TO THE ENE AND EXPECT CONVECTION TO TAPER OFF SHORTLY AFT DARK. WEDNESDAY AS WEAK FRONT MOVES CLOSER EXPECT AN INCREASE IN CLOUD COVER AND POSSIBLE EARLY CONVECTION AND DEBRIS CLOUDS FROM SW. HELD TEMPS DOWN SOME ON WEDNESDAY FOR THIS REASON. FEEL SLOWER ETA SOLUTION IS A BETTER FIT FOR WED NGT AND EARLY THU SO WILL LINGER CLOUDS AND PCPN FOR THOSE PERIODS. DRIER AIR GETS INTO AREA LATE ON THU. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)...AFTER THE FRONT MOVES THROUGH THURSDAY MORNING...HIGH PRESSURE WILL AGAIN RIDGE INTO THE REGION BRINGING A RETURN TO MORE SEASONAL CONDITIONS. TEMPERATURES WILL GRADUALLY CLIMB INTO THE MID AND UPPER 80S TO NEAR 90 IN SOME AREAS. AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS ALSO POSSIBLE FROM SATURDAY ON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 88 69 88 / 20 50 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 86 67 86 / 20 50 40 30 OAK RIDGE, TN 69 84 65 84 / 20 50 40 20 TRI CITIES AIRPORT, TN 66 85 64 84 / 20 50 40 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW/SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 558 AM EDT TUE JUL 6 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-071000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 558 AM EDT (458 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT STORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A WEAK COLD FRONT WILL MOVE INTO THE AREA ON WEDNESDAY BRINGING THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 SW JASPER 35.04N 85.65W
07/06/2004 MARION TN UTILITY COMPANY
SEVERAL TREES DOWN ON POWER LINES BETWEEN KIMBALL AND
JASPER. REPORTED BY SEQUATCHIE VALLEY ELECTRIC.
0320 PM HAIL MIDDLE VALLEY 35.19N 85.19W
07/06/2004 0.25 INCH HAMILTON TN AMATEUR RADIO
PEA SIZE HAIL IN THE MIDDLE VALLEY AREA.
0325 PM TSTM WND DMG MIDDLE VALLEY 35.19N 85.19W
07/06/2004 HAMILTON TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE MIDDLE VALLEY AREA. REPORTED BY
SHERIFFS OFFICE.
&&
MEPThe Northeast Alabama radar (KHTX), 114 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410896.